MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reaction (2414); No Code Available (3191)
Date of Event 04/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Per fda mw5069779: ¿removal of cook medical nester coils after adverse allergic reaction and migration to the renal vein.Surgical opinion upon removal was that these coils were released too close to the renal vein.Pt was implanted with coils to treat ¿pain¿ reported to his physician.The physician advised that he believed the pt.To have varicocele and required embolization as a treatment.After implantation, the pt experienced elevated eosinophils, increased discomfort in the treated area.Rapid decrease of total testosterone (below normal range of 300), poor liver function.Pt had no previous medical history of these issues prior to implantation, additionally, the pt was unable to perform basic tasks that he previously had no issues performing (such as driving a manual transmission vehicle).The pt had the coils removed on (b)(6) 2017 by dr.Who was able to successfully remove the coils.¿ this is one of six medwatch reports being submitted as the customer reported two separate events involving three different product lot numbers.Reference mdr numbers: 1820334-2017-01607, 1820334-2017-01608, 1820334-2017-01609, 1820334-2017-01610, 1820334-2017-01611, 1820334-2017-01612 the same patient is involved in all reports.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of documentation, manufacturing instructions, specifications and quality control data was conducted during the investigation.The device history record was reviewed and no non-conformances were noted.Additionally, there have been no additional complaints on this lot.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Biocompatibility testing was performed.The results of the testing did not show any toxic reactions.All biocompatibility testing passed and the materials comprising embolization devices have been proven to be clinically safe.The raw material (platinum) in the embolization coil is specified to certain purity levels and numerous controls are in place to make certain the material is properly washed and is free of debris throughout the manufacturing process.Validated processes ensure the device is manufactured in a clean environment and that the final device is sterile.Biocompatibility testing was completed on the materials used in the embolization coil according to the governing standards.It is possible that the patient had an allergic reaction to the materials in the embolization coils or that the presenting symptoms were due to the migration of the coils irritating the surrounding tissue (causing inflammation) and not the coils themselves.The devices were not returned.No photos or imaging was provided.Without contact with the reporting physician we are unable to obtain additional information at this time.For these reasons, a definitive root cause could not be determined.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6683446
Report Number1820334-2017-01611
Device Sequence Number138580
Product Code KRD
UDI-Device Identifier00827002269941
UDI-Public(01)00827002269941(17)160501(10)2724141
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-6-NESTER
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date07/01/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;